Indiana, 2008Flash Flooding and Hail in Indiana, June 4, 2008
June 4, 2008 · NWS IND · 35 events in 11 counties and zones
A strong system moved across central Indiana bringing damaging winds, large hail, and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $115,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong system moved across central Indiana bringing damaging winds, large hail, and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 4, 1:30 AM EST, 9 hours 35 minutes earlier.
Area forecast discussion, Jun 4, 1:30 AM EST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EDT WED JUN 4 2008
.DISCUSSION...A WARM FRONT WAS STRETCHED ACRS THE NRN PARTS OF
CENTRAL INDIANA EARLY THIS MORNING. RADAR SHOWS NMRS TSRA NEAR AND
ALONG THE FRONT...PUSHING EAST WITH ADDITIONAL STORMS OVER CENTRAL
IL. SKIES WERE CLOUDY AS THE MCS CONTINUED TO GROW. SFC DEW POINTS
WERE IN THE UPPER 60S TO AROUND 70 AND SFC FLOW WAS SE ACRS MUCH OF
THE FA...AND MORE EASTERLY ON THE NORTH SIDE OF THE FRONT.
MAIN FORECAST CHALLENGE TDY WL ONCE AGAIN BE POPS.
MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND
WL USE A BLEND. FORECAST SOUNDINGS CONTINUE TO SHOW PLENTY OF CAPE
AVAILABLE TDY ACRS THE FA...IN EXCESS OF 2K J/KG. WITH PLENTY OF
BOUNDARIES IN THE AREA FROM PREVIOUS CONVECTION ALONG WITH DECENT
DAYTIME HEATING EXPECTED...WL RAISE POP TDY FOR TSRA...ESPECIALLY
CLOSE TO THE FRONT. PWATS TDY REMAIN BETWEEN 1.5 AND 2.0
INCHES...AND GIVEN THIS WL EXTEND THE FLASH FLOOD WATCH ACRS THE NRN
PARTS OF THE FA UNTIL 400 PM. ACRS THE SRN PART OF THE FA WL STICK
CLOSE TO MAVMOS POPS AS LWR LVL CONVERGENCE WL NOT BE AS STRONG AND
H8-H7 TEMPS WL BE A BIT WARMER...RESULTING IN A STRONGER CAP. EXPECT
THE TSRA THREAT TO DIMINISH AS THE DAY PROGRESSES
THOUGH...ESPECIALLY BY EARL THIS EVENING AS H7 TEMPS RISE OVR
10C...RESULTING IN A STRONGER CAP AND THE FRONTAL BOUNDARY CONTINUES
TO PUSH FARTHER NORTH. GIVEN SOME OF THE LINGERING CLOUDS AND PCPN
WL LEAN TO THE COOLER SIDE OF THE MAVMOS FOR HIGHS.
TONIGHTS FORECAST SOUNDINGS INDICATE A STRONG CAP THAT WL BE IN
PLACE THROUGH THURSDAY AS H7 TEMPS RISE TO 13C. WITH PLENTY OF
MOISTURE STILL LINGERING DO NOT EXPECT CLEARING SKIES AS SOME CLOUDS
WL BE LURKING. ALONG WITH A SOUTHERLY FLOW AND DEW POINTS TEMPS IN
THE SWEATY UPPER 60S TO AROUND 70...LOWS SHUD BE AOA MAVMOS LVL.
LITTLE CHANGE FOR THE FORECAST ON THURSDAY AND THURSDAY NIGHT. WARM
SOUTHERLY FLOW CONTINUES AND CAP REMAINS IN PLACE. WL LEAVE POPS OUT
FOR NOW...BUT GIVEN ALL OF THE PCPN WE HAVE SEEN THE PAST COUPLE OF
DAYS...FEEL TEMPS WL HAVE DIFFICULTY REACHING 90 AND MANY LOCATIONS.
WL KEEP TO THE UPPER 80S AT MANY LOCATIONS...BUT WITH DEW POINTS
NEAR 70...HI/S WL FEEL LIKE THE MIDDLE 90S.
ANOTHER WARM DAY APPEARS IN STORE FOR FRIDAY AS AN UPPER TROF
APPROACHES FROM THE CENTRAL PLAINS. THIS FORCING SHUD ONCE AGAIN
BRING CHCS FOR TSRA TO INDIANA...BUT WL TRY AND FOCUS THIS TO THE
AFTERNOON AS DAYTIME HEATING WL BE MORE FAVORABLE THEN AND THESE
LARGER TROFS OFTEN SLOW DOWN IN THEIR PROGRESSION. THIS PATTERN WL
PERSIST INTO SATURDAY...AND WL KEEP TSRA CHCS THEN. ONGOING FORECAST
HANDLES THIS WELL.
AS FOR THE EXTENDED...
SUNDAY THROUGH TUESDAY...AT THIS TIME IT LOOKS MOSTLY DRY AND
UNSEASONABLY WARM FRO THE EARLY PART OF NEXT WEEK. THERE COULD BE
SOME ISOLATED TSRA ON SUN/MON BUT THIS FAR OUT ITS A VERY LOW CHANCE
TO MENTION WITH SUCH HIGH UNCERTAINTY.
&&
.AVIATION...DISCUSSION FOR 06Z TAFS
SHOWERS AND STORMS TO IMPACT MOSTLY THE TERMINALS AT LAF AND
IND...AND STAY NORTH OF BMG AND HUF. CONDITIONS SHOULD BECOME MVFR
LATER TONIGHT IN PATCHY FOG AND BORDERLINE CIGS. BUT THEN VFR AFTER
14Z AND REMAINING THAT WAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE
AFTER 21Z AND WILL MENTION VCTS FOR NOW.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ENTIRE CWA UNTIL 10AM EDT WEDNESDAY
MORNING...AND NRN PARTS OF CENTRAL INDIANA UNTIL 400 PM.
AVIATION...LJ
PUBLIC...PUMA
EXTENDED...SALLY
Hazardous weather outlook, Jun 4, 2:41 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 AM EDT WED JUN 4 2008
INZ021-030-031-036>042-045>049-052>057-061>065-068>072-050745-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
341 AM EDT WED JUN 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA
TODAY. MORE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THIS
MORNING AND THIS AFTERNOON. THE STORMS WILL HAVE THE CAPABILITY TO
PRODUCE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...LARGE
HAIL...VERY HEAVY RAIN RESULTING IN FLASH FLOODING...AND DEADLY LIGHTNING.
THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH
SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR
THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ028-029-035-043-044-051-060-067-050745-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
341 AM EDT WED JUN 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA
TODAY. MORE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THIS
MORNING AND THIS AFTERNOON. THE STORMS WILL HAVE THE CAPABILITY TO
PRODUCE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...LARGE
HAIL...VERY HEAVY RAIN RESULTING IN FLASH FLOODING...AND DEADLY LIGHTNING.
THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TONIGHT.
LOWLAND FLOODING ON THE WABASH RIVER WILL CONTINUE TODAY. SEE THE
LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH
SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR
THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN ANY THUNDERSTORM.
LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH MID
WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
PUMA
In the hours before
Local storm report, Jun 4, 5:47 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM FLASH FLOOD 8 N TERRE HAUTE 39.59N 87.38W
06/04/2008 VIGO IN LAW ENFORCEMENT
HIGH WATER AT STATE ROAD 63 AND US 150 IN NORTHERN VIGO
COUNTY
&&
JOHNSONLocal storm report, Jun 4, 6:18 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG BLOOMFIELD 39.03N 86.94W
06/04/2008 GREENE IN LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN NEAR THE HIGH SCHOOL IN
BLOOMFIELD
&&
JOHNSONLocal storm report, Jun 4, 6:19 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM FLASH FLOOD 3 N BROWNSBURG 39.88N 86.39W
06/04/2008 HENDRICKS IN TRAINED SPOTTER
3.64 INCHES OF RAIN IN THE PAST 24 HOURS. SMALL CREEK
NORMALLY 20 WIDE IS NOW 500 FEET WIDE.
&&
JPLocal storm report, Jun 4, 6:29 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM FLASH FLOOD 3 S PARAGON 39.35N 86.56W
06/04/2008 MORGAN IN TRAINED SPOTTER
ESTIMATED 3 INCHES OF RAIN WITH TORRENTIAL DOWNPOUR
OCCURRING. NUMEROUS COUNTY ROADS BECOMING IMPASSABLE AND
SMALL STREAMS WELL OUT OF THEIR BANKS.
&&
JOHNSONLocal storm report, Jun 4, 7:07 AM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
807 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 3 E BAINBRIDGE 39.76N 86.75W
06/04/2008 PUTNAM IN LAW ENFORCEMENT
WATER OVER U S 36. RECORD FLOOD IN PROGRESS ON PLUM
CREEK.
&&
APSLocal storm report, Jun 4, 9:07 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1007 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 10 NE INDIANAPOLIS 39.88N 86.01W
06/04/2008 MARION IN PUBLIC
2 1/2 TO 3 FT OF WATER OVER ROADWAY AT 75TH ST AND
BINFORD AVE. SUV STRANDED. OTHER VEHICLES APPARENTLY
MAKING IT THROUGH WATER.
&&
HEROLDEvent by event
21 thunderstorm wind, 7 flash flood, 6 hail, 1 lightning. Local standard time, as filed.
Hail, Jackson
- When
- June 4, 11:05 AM EST to 11:07 AM EST
- Where
- Jackson County, 0.54 mi E of Crothersville
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.800, -85.840
Large hail dented the roofs of several cars.
Thunderstorm Wind, Sullivan
- When
- June 4, 2:56 PM EST
- Where
- Sullivan County, Shelburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.180, -87.400
Power lines were reported down and a tree was on a house due to damaging thunderstorm winds.
Thunderstorm Wind, Sullivan
- When
- June 4, 2:58 PM EST
- Where
- Sullivan County, 0.69 mi N of Hymera
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.190, -87.300
Power was out to a large portion of town due to damaging thunderstorm winds.
Thunderstorm Wind, Sullivan
- When
- June 4, 2:58 PM EST
- Where
- Sullivan County, 0.54 mi E of Sullivan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.100, -87.410
Power lines were down due to damaging thunderstorm winds.
Hail, Owen
- When
- June 4, 3:02 PM EST to 3:04 PM EST
- Where
- Owen County, 0.69 mi N of Spencer
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.290, -86.770
Thunderstorm Wind, Vigo
- When
- June 4, 3:10 PM EST
- Where
- Vigo County, 1.07 mi E of Terre Haute
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.470, -87.380
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Vigo
- When
- June 4, 3:13 PM EST
- Where
- Vigo County, 1.07 mi E of Terre Haute
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 39.470, -87.380
Trees and power lines were down due to damaging thunderstorm winds.
Thunderstorm Wind, Vigo
- When
- June 4, 3:14 PM EST
- Where
- Vigo County, 1.38 mi N of Belt Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.440, -87.380
Hail, Monroe
- When
- June 4, 3:15 PM EST to 3:17 PM EST
- Where
- Monroe County, Bloomington
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.170, -86.520
Lightning, Monroe
- When
- June 4, 3:16 PM EST
- Where
- Monroe County, Bloomington
- Injuries
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 39.170, -86.520
Two individuals had lightning strike near them and were taken to the hospital for lighting related injuries. The cell phone of another individual was stuck while the person was talking on the phone. This individual was also taken to the hospital for treatment.
Hail, Owen
- When
- June 4, 3:20 PM EST to 3:22 PM EST
- Where
- Owen County, 0.69 mi N of Spencer
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.290, -86.770
Thunderstorm Wind, Clay
- When
- June 4, 3:20 PM EST
- Where
- Clay County, 2.76 mi ESE of Stearleyville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 39.440, -87.020
A tree was blown down due to damaging thunderstorm winds.
Thunderstorm Wind, Clay
- When
- June 4, 3:20 PM EST
- Where
- Clay County, 2.76 mi ESE of Stearleyville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 39.440, -87.020
A tree was blown down due to damaging thunderstorm winds.
Thunderstorm Wind, Vigo
- When
- June 4, 3:20 PM EST
- Where
- Vigo County, 1 mi ESE of Terre Haute to 1.41 mi ESE of Terre Haute
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $26,000
- Reported by
- Newspaper
- Coordinates
- 39.463, -87.384
Three utility poles that crossed 19th Street from Ohio Boulevard to Poplar Street were blown down. One of the poles cracked and fell on a car with a woman inside.
Flash Flood, Vigo
- When
- June 4, 3:20 PM EST to 6:15 PM EST
- Where
- Vigo County, 2.56 mi NNE of St Mary of the Woods to 2.6 mi NNE of St Mary of the Woods
- Cause
- Heavy Rain
- Property damage
- $100
- Reported by
- Newspaper
- Coordinates
- 39.552, -87.447
A motorist stalled in flood water on Pennington Road east of US 150 near New Goshen after disregarding a high water sign.
Hail, Monroe
- When
- June 4, 3:25 PM EST to 3:27 PM EST
- Where
- Monroe County, Bloomington
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.170, -86.520
Hail, Monroe
- When
- June 4, 3:25 PM EST to 3:27 PM EST
- Where
- Monroe County, Bloomington
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.170, -86.520
Thunderstorm Wind, Owen
- When
- June 4, 3:30 PM EST
- Where
- Owen County, 1.57 mi ENE of Spencer to 1.57 mi ENE of Freedom
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 39.288, -86.743
Several reports of damage were received in and around Spencer. A power line fell onto a moving vehicle. The driver reportedly drove on and was not injured. A tree was down near Hidden Valley Estates. A tree fell on top of a 1997 Ford Expedition on North Montgomery Street.
Thunderstorm Wind, Owen
- When
- June 4, 3:35 PM EST
- Where
- Owen County, Southport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.270, -86.770
A tree was down due to damaging thunderstorm winds.
Thunderstorm Wind, Owen
- When
- June 4, 3:35 PM EST
- Where
- Owen County, Southport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.270, -86.770
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Owen
- When
- June 4, 3:39 PM EST
- Where
- Owen County, 3.28 mi ENE of Carp
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.390, -86.710
Tree limbs were down due to damaging thunderstorm winds.
Thunderstorm Wind, Owen
- When
- June 4, 3:39 PM EST
- Where
- Owen County, 3.28 mi ENE of Carp
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.390, -86.710
Tree limbs were down due to damaging thunderstorm winds.
Flash Flood, Owen
- When
- June 4, 3:40 PM EST to 6:15 PM EST
- Where
- Owen County, 2.15 mi WSW of Cunot to 4.03 mi W of Hubbell
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 39.441, -86.909
There were numerous reports of flooding in the county. Law enforcement reported nearly one foot of water over SR 67 near Freedom. A log truck became stuck in high water on Patricksburg Road just east of SR 46W. A vehicle stalled in flood water on SR 43 just south of SR 48 and the Owen-Monroe county line. A motorist was stranded on Sand Lick Road in Lafayette Township. At least a dozen county roads were closed due to high water or washouts.
Thunderstorm Wind, Hendricks
- When
- June 4, 3:50 PM EST
- Where
- Hendricks County, 0.69 mi N of Coatesville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 39.690, -86.670
A roof was torn off a barn due to damaging thunderstorm winds.
Flash Flood, Owen
- When
- June 4, 3:55 PM EST to 6:15 PM EST
- Where
- Owen County, 1.55 mi ESE of Adel to 1.65 mi ESE of Adel
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.191, -86.774
Heavy rain totaling 2.49 inches within one hour caused flash flooding.
Flash Flood, Owen
- When
- June 4, 4:00 PM EST to 6:15 PM EST
- Where
- Owen County, 0.5 mi ENE of Farmers to 1.31 mi NE of Farmers
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 39.172, -86.891
Six inches of rain water covered SR 67.
Thunderstorm Wind, Jackson
- When
- June 4, 4:00 PM EST
- Where
- Jackson County, Kurtz
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.970, -86.200
Trees and utility poles and lines were blown down across the county, knocking out electricity in Brownstown, Seymour, and elsewhere. A tree fell onto a 1986 Ford Bronco. Trees were down across roads in Carr and Redding townships.
Thunderstorm Wind, Bartholomew
- When
- June 4, 4:02 PM EST
- Where
- Bartholomew County, 1.75 mi WNW of East Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.210, -85.910
Several large tree limbs were down due to damaging thunderstorm winds.
Thunderstorm Wind, Morgan
- When
- June 4, 4:03 PM EST
- Where
- Morgan County, Mooresville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.620, -86.370
Trees were down due to damaging thunderstorm winds.
Thunderstorm Wind, Brown
- When
- June 4, 4:05 PM EST
- Where
- Brown County, 0.69 mi N of Cordry Lake
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.310, -86.100
Thunderstorm Wind, Morgan
- When
- June 4, 4:05 PM EST
- Where
- Morgan County, 0.87 mi SE of Martinsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.420, -86.420
A large tree limb was down due to damaging thunderstorm winds.
Flash Flood, Monroe
- When
- June 4, 4:10 PM EST to 6:10 PM EST
- Where
- Monroe County, 1.09 mi SW of Arlington to 1.42 mi ENE of Bloomington
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 39.190, -86.565
The intersection of Sheridan and Hawthorne flooded. Adjacent yards flooded as well to a depth of about 2 feet. Water entered homes and commercial buildings. People were stuck in or on top of their cars.
Flash Flood, Owen
- When
- June 4, 4:15 PM EST to 6:15 PM EST
- Where
- Owen County, 0.32 mi NNW of Freedom to 1.18 mi NNW of Pottersville
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.205, -86.881
Traffic was reduced to one lane on SR 67 by flood waters over roadway.
Thunderstorm Wind, Jennings
- When
- June 4, 4:25 PM EST
- Where
- Jennings County, 0.69 mi N of North Vernon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.010, -85.630
Trees were down and there was structural damage to a restaurant due to damaging thunderstorm winds.
Flash Flood, Jennings
- When
- June 4, 5:40 PM EST to 8:30 PM EST
- Where
- Jennings County, 5.04 mi NW of Scipio to 1.51 mi W of Scipio
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.134, -85.783
Considerable flooding was reported with two water rescues needed in the northern part of the county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Virginia, June 4, 20081 death · 2 injured · $1.4 million · EF1 · 112 events
- Flooding in Illinois, June 4 to 18, 20081 death · $2.4 million · 6 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$2.9 million · EF2 · 60 events
- Tornado and Flash Flooding in Indiana, June 4, 20081 death · $363,000 · EF0 · 24 events
- Flooding in Indiana, June 4 to 22, 2008$438 million · 7 events
- Tornadoes and Flash Flooding in Iowa, June 4 to 5, 2008$1.3 million · EF1 · 78 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$8.1 million · EF0 · 58 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 15, 2008$2.0 million · EF1 · 59 events
- Flood in Indiana, June 4 to 12, 2008$90 million · 1 event
- Tornadoes and Hail in Maryland, June 4, 2008$2.1 million · EF0 · 76 events
- Flood in Indiana, June 4 to 21, 2008$20 million · 1 event
- Tornadoes and Flooding in Iowa, June 4 to 18, 2008$1.4 million · EF1 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118271, 118272, 118273, 118274, 118275, 118276, 118277, 118278, 118279, 120469, 118280, 118281, 118285, 118854, 118855, 118282, 118286, 118851, 118283, 118287, 118284, 118288, 118852, 118289, 118786, 118787, 118853, 118290, 118291, 118292, 118293, 118795, 118796, 118294, 118797.